MAUDE Adverse Event Report: KREG MEDICAL INC. CATALYST NON-EXPANDABLE BED; BED, AC-POWERED ADJUSTABLE HOSPITAL

KREG MEDICAL INC. CATALYST NON-EXPANDABLE BED; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number ASM100113
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
At approximately 0730, employee 1 and employee 2 were transporting a patient from the icu to the dialysis unit.Along the route from the icu to the dialysis unit, the employees encountered construction barrier that narrowed the passageway of the hallway.As they were crossing the narrowed passageway, employee 1's right hand was caught between a "stop the bleed" kit mounted on the wall of the hallway and the bed's foot board.Employee 1's right fingertip was avulsed in the incident.The catalyst bed footboard has hand holes at the 3 and 9 o'clock positions and employee 1 had her hands in the bed's hand holes at the time of the incident.Employee 1 was positioned with her back toward the direction of travel.Employee 2 shouted a warning, but this was too late to allow time for employee 1 to react to steer or brake the bed.Employee 1 was at the head of the bed, also pushing an iv pole.The bed and patient weighed approximately 575 kg.Both employees noted that the bed tracked in a straight line without issue but was difficult to steer or turn.At the time of the incident, the bed was traveling in a straight line.The mass of the bed and patient (momentum) and the employee's back positioned toward the direction of travel likely contributed to the inability to steer clear of the pinch point.The position of the hand holes in the bed's foot board contributed also by positioning the employee's hands in a vulnerable position.The rigid nature of the footboard mounting was unforgiving when in contact with another object.

Brand Name
CATALYST NON-EXPANDABLE BED
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
KREG MEDICAL INC.
1940 janice ave.
melrose park IL 60160
MDR Report Key14591565
Report Number14591565
Device Sequence Number5517155
Product Code FNL
UDI-Device Identifier00850520008143
UDI-Public(01)00850520008143(11)200430
Combination Product (Y/N)N
Initial Reporter StateMD
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 05/25/2022
Report Date (Section F) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberASM100113
Device Lot Number4
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? Yes
Device Age2 YR
Event Location Hospital
Date Report to Manufacturer06/03/2022
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/03/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA05/31/2022